Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 141, NWS Nashville, TN

June 23, 2008Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2008, 2:48 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2008, 2:48 PM CDT (19:48 UTC)
Expired
Jun 23, 2008, 3:15 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:25 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 23, 1:25 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT MON JUN 23 2008

.SHORT TERM...(THRU WED NITE)
CURRENT...SOME FAIRLY STRONG CONVECTION MOVING SE INTO FAR SW
COUNTIES THIS AFTERNOON. ELSEWHERE CU (SOME TOWERING) INCREASING
IN COVERAGE. TEMPS IN 80 TO 85 DEG RANGE FOR MOST PART.

ONGOING CONVECTION OVER SW COUNTIES SHOULD MOVE SE INTO NORTHERN AL
BY 2 PM. STILL A SLITE CHANCE FOR CONVECTION REMAINDER OF
AFTERNOON...ACCORDING TO MODELS MAINLY FOR PLATEAU REGION AHEAD OF
H5 VORT MAX.

H5 TROF AXIS ERN GRTLKS-TN VLY THIS EVE WILL MOVE E OUT OF PICTURE
TONITE AFTER WHICH H5 HEIGHTS WILL BE ON RISE ALONG WITH OUT TEMPS.
WEAK RIDGING BY WED. NO POPS FOR TONITE THRU WED NITE.

.LONG TERM...
THU INTO FRI AN H5 S/WV COMES INTO PLAY WITH DEEPER MOISTURE AND
HIER POPS. RAIN CHANCES CONTINUE SAT...WITH BEST CHANCE FOR RAIN
ON SUN AS ANOMALOUS H5 TROF DEVELOPS OVER CNTRL CONUS AND SURFACE
FRONT IN VICINITY OF CWA.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      61  89  66  92 /  10  10  10  10
CLARKSVILLE    59  88  63  91 /  10  10  10  10
CROSSVILLE     55  83  60  85 /  10  10  10  10
COLUMBIA       60  90  66  91 /  10  10  10  10
LAWRENCEBURG   59  90  67  92 /  10  10  10  10
WAVERLY        59  89  65  92 /  10  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jun 23, 5:07 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT MON JUN 23 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
507 AM CDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Jun 23, 1:05 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT MON JUN 23 2008

TNZ056>058-060-093>095-231915-
PERRY-HICKMAN-LEWIS-MAURY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...COLUMBIA...WAYNESBORO...LAWRENCEBURG...PULASKI
105 PM CDT MON JUN 23 2008

...STRONG STORM IN HARDIN COUNTY MOVING EAST SOUTHEAST...
AT 1 PM CDT...A STRONG STORM WAS MOVING THROUGH HARDIN COUNTY. ON
ITS CURRENT TRACK...THIS STORM MAY CLIP THE SOUTHWEST CORNER OF
WAYNE COUNTY...AROUND 120 PM CDT. STRONG GUSTY WINDS TO 35 MPH AND
FREQUENT LIGHTNING STRIKES ALONG WITH SMALL HAIL CAN BE EXPECTED
WITH THIS STORM.

BOYD
Special weather statement, Jun 23, 2:28 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUN 23 2008

TNZ061-094-095-232030-
MARSHALL-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LEWISBURG...LAWRENCEBURG...PULASKI
228 PM CDT MON JUN 23 2008

...SIGNIFICANT WEATHER ALERT...

STRONG THUNDERSTORMS ARE MOVING THROUGH LAWRENCE COUNTY AT
230 PM CDT. THE STRONGER STORMS WERE ALONG HIGHWAY 64 IN
LAWRENCE COUNTY...AND AROUND THE CITY OF LAWRENCEBURG. WIND
GUSTS TO 35 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGER
STORMS AS THEY MOVE EAST AT 25 MPH.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:12 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.